How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Family Physician Your Own Question
Family Physician
Family Physician, Doctor (MD)
Category: Health
Satisfied Customers: 5660
Experience:  Emergency Medicine and Family Practice for over 26 years
Type Your Health Question Here...
Family Physician is online now
A new question is answered every 9 seconds

syncope..his constant pumping headaches and irratable coughing

Customer Question

My 70 year old dad has been diagnosed with syncope and is getting worse everyday. What can he take for his constant pumping headaches and irratable coughing?
Submitted: 8 years ago via Patientsville.
Category: Health
Expert:  Salar replied 8 years ago.
what medications he is on and what medical conditions does he have... what testing he had so far..
Customer: replied 8 years ago.

The only other condition he's had for years is high blood pressure. He use to take Tarka for years until the doctors change it and put him on Hexal 10 mg and Lisinopril 20 mg. Up until a month ago when he had 4 black outs in 1 week, they administered him to hospital and did a MRI, Tilt test, and all other sort of test, and he was diagnosed with syncope. Currently the doctors have asked him to stop and use nothing for know.


Expert:  Salar replied 8 years ago.
correct me if I mis understood .. basically he is off blood pressure meds for now and they attributed syncopal episode to low blood pressure?
Customer: replied 8 years ago.

Correct, he is using no blood pressure medication.

After the blackouts, they did a tilt test and a mri scan and the neurologist and cardiologist's result was 'syncope'. They then perscribed urbanol (1 at night) and lentogesic (for pain) and a yellow anti-inflamatory tablet (cant see the name).

However it has been a month (out of hospital) and he has lost a lot of weight, can hardly funtion properly and is almost in tears with this constant headache that he is sitting with.

What I would like to know is: is there anything that we can give him for pain and is this the life he is going to live know? Surely there must be something that they can perscribe for the headache's and something they can give him for the syncope.

I did go on the internet, and must admit still is unsure exactly what syncope is, but the internet refers to ACE inhibitors and imadapril 5 mg that has helped people in the past. Any advice or clarification on this case would be helpful.